Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 11, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 3, 2012, 8:07 PM CDT for LaSalle County, Livingston County, Illinois. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 8:07 PM CDT (01:07 UTC)
- Expired
- May 3, 2012, 9:15 PM CDT
- In force
- 68 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties LaSalle County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 94 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 8:34 PM CDT | HAIL 0.5 | Grand Ridge, IL | HAIL UP TO DIME SIZED - GRAND RIDGE RD AND 23 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:20 PM CDT | Tornado Watch | SPC | 8 hr |
| May 3, 6:41 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
272
WUUS53 KLOT 040107
SVRLOT
ILC099-105-040215-
/O.NEW.KLOT.SV.W.0011.120504T0107Z-120504T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
807 PM CDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
WESTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 915 PM CDT
* AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TONICA TO VARNA...AND
MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NAPLATE AROUND 830 PM CDT.
OTTAWA AND GRAND RIDGE AROUND 840 PM CDT.
MARSEILLES AND FLANAGAN AROUND 905 PM CDT.
STREATOR AROUND 915 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4129 8905 4144 8867 4102 8862 4089 8870
4081 8886 4082 8894 4092 8894 4093 8905
4110 8905 4110 8906 4110 8916 4118 8917
TIME...MOT...LOC 0106Z 253DEG 15KT 4123 8898 4101 8924
WIND...HAIL 60MPH 1.00IN
$$
IZZI4 follow-up statements
065
WWUS53 KLOT 040122 RRA
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
822 PM CDT THU MAY 3 2012
ILC099-105-040215-
/O.CON.KLOT.SV.W.0011.000000T0000Z-120504T0215Z/
LA SALLE IL-LIVINGSTON IL-
822 PM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LIVINGSTON AND SOUTHERN LA SALLE COUNTIES UNTIL 915 PM CDT...
AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GRAND RIDGE TO 5 MILES NORTH OF
MINONK...MOVING EAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NAPLATE AROUND 830 PM CDT.
GRAND RIDGE AROUND 835 PM CDT.
OTTAWA AROUND 840 PM CDT.
FLANAGAN AROUND 845 PM CDT.
STREATOR AROUND 850 PM CDT.
MARSEILLES AROUND 905 PM CDT.
LAT...LON 4129 8905 4144 8867 4102 8862 4089 8870
4081 8886 4082 8894 4092 8894 4093 8905
4110 8905 4110 8906 4110 8916 4118 8917
TIME...MOT...LOC 0123Z 253DEG 15KT 4125 8889 4098 8902
WIND...HAIL 60MPH 1.00IN
$$
IZZI275
WWUS53 KLOT 040137
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
837 PM CDT THU MAY 3 2012
ILC099-105-040215-
/O.CON.KLOT.SV.W.0011.000000T0000Z-120504T0215Z/
LA SALLE IL-LIVINGSTON IL-
837 PM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LIVINGSTON AND SOUTHERN LA SALLE COUNTIES UNTIL 915 PM CDT...
AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF BROKEN SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GRAND RIDGE TO 6 MILES
SOUTHEAST OF WENONA...MOVING EAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FLANAGAN AND STREATOR AROUND 845 PM CDT.
MARSEILLES AROUND 855 PM CDT.
LAT...LON 4129 8905 4144 8867 4102 8862 4089 8870
4081 8886 4082 8894 4092 8894 4093 8905
4110 8905
TIME...MOT...LOC 0137Z 253DEG 15KT 4129 8877 4100 8895
WIND...HAIL 60MPH 1.00IN
$$
IZZI509
WWUS53 KLOT 040159
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
859 PM CDT THU MAY 3 2012
ILC099-105-040215-
/O.CON.KLOT.SV.W.0011.000000T0000Z-120504T0215Z/
LA SALLE IL-LIVINGSTON IL-
859 PM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAR
NORTHWESTERN LIVINGSTON AND FAR SOUTHERN LA SALLE COUNTIES UNTIL 915
PM CDT...
AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FOUR MILES WEST OF WENONA TO
WASHBURN...MOVING EAST AT 15 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT WENONA...RUTLAND...
DANA...AND INTERSTATE 39.
LAT...LON 4111 8905 4111 8884 4092 8884 4092 8894
4093 8905
TIME...MOT...LOC 0157Z 253DEG 15KT 4108 8907 4097 8924
WIND...HAIL 60MPH 1.00IN
$$
MTF661
WWUS53 KLOT 040211
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
911 PM CDT THU MAY 3 2012
ILC099-105-040220-
/O.EXP.KLOT.SV.W.0011.000000T0000Z-120504T0215Z/
LA SALLE IL-LIVINGSTON IL-
911 PM CDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR FAR NORTHWESTERN LIVINGSTON
AND FAR SOUTHERN LA SALLE COUNTIES WILL EXPIRE AT 915 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. IF YOU EXPERIENCED SEVERE WEATHER...REPORT IT TO
LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.
ADDITIONAL STRONG HEAVY RAIN PRODUCING THUNDERSTORMS ARE STILL
POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
MIDNIGHT.
LAT...LON 4111 8905 4111 8884 4092 8884 4092 8894
4093 8905
TIME...MOT...LOC 0210Z 253DEG 15KT 4110 8900 4099 8917
$$
MTFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:15 PM CDT, 52 minutes earlier.
Area forecast discussion, May 3, 7:15 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 715 PM CDT THU MAY 3 2012 .MESOSCALE DISCUSSION... 550 PM CDT ISOLATED CONVECTIVE CELLS HAVE DEVELOPED FROM NEAR PEORIA NORTHEAST TO LA SALLE COUNTY...ALONG WITH SOME ECHOES OVER CHICAGO. THIS DEVELOPMENT ALIGNS WELL WITH LOW-LEVEL SPEED AND MOISTURE CONVERGENCE. ALONG THIS RIBBON...A LOCALIZED POOL OF 67 TO 70 TDS EXIST...AND AN ASSOCIATED UNCAPPED MLCAPE AXIS OF 3000 TO 4000 J/KG PER MODIFIED RUC SOUNDINGS IN THE SOUTHWEST AND CENTRAL FORECAST AREA. AMDAR SOUNDINGS TOWARD CHICAGO DO STILL SHOW A MINOR CAP IN PLACE WHEN LIFTING FROM THE SURFACE...ALTHOUGH PLENTY OF CAPE ABOVE IT. A MAXIMA OF PRESSURE FALLS OF 3 TO 6 MB PER 3 HOURS WAS ANALYZED ACROSS THE ILLINOIS RIVER VALLEY AREA OF CENTRAL IL...POSSIBLY ASSOCIATED WITH A WEAK RIPPLE TRACKING NORTHEAST ALONG THE SURFACE BOUNDARY. IF THE ANALYSIS OF CAPE/CIN IS CORRECT...THE CONVECTION SHOULD FURTHER ENHANCE TO THE NORTHEAST WITH THE CONVERGENCE IN SUCH A RICH POOL OF UNCAPPED INSTABILITY. FURTHER NORTH AND NORTHEAST TOWARD CHICAGO...CUMULUS CONGESTUS IS TRYING TO DEVELOP AS WELL...AND COULD SEE THINGS FILL IN BETWEEN THE ONGOING ECHOES. THE HRRR AND RAP HAVE BEEN FORECASTING THIS ALL AFTERNOON...THOUGH THEY HAVE ALREADY BEEN TOO ROBUST. DEEP LAYER SHEAR OF 30 TO 40 KT WILL BE ENOUGH TO SUPPORT ORGANIZED UPDRAFTS AND OVERALL MORE PERSISTENT STORMS THAN WHAT WE HAVE SEEN LOCALLY SO FAR. IF STORMS DO GET DEVELOPING...THEY SHOULD BE ABLE TO FESTER AND CONTINUE NEW GROWTH OFF OF OUTFLOWS DUE TO SUCH HIGH INSTABILITY. GIVEN THE INSTABILITY WITH THE SHEAR...THERE CERTAINLY WILL BE PLENTY FOR HAIL AND WIND POTENTIAL IF ANY STORMS PERSIST AWHILE. THE LOW- LEVEL WIND FIELD HAS VEERED QUITE A BIT FROM AN HOUR OR TWO AGO IN THE SOUTHWEST FORECAST AREA. LOW LCLS...SUFFICIENT LOW-LEVEL CAPE...AND THE PRESENCE OF MULTIPLE BOUNDARIES PER SATELLITE ANALYSIS MAY OFFSET THIS THOUGH AND CONTINUE TO PROVIDE SOME TORNADO POTENTIAL. THIS IS ESPECIALLY TRUE IN AND AROUND THE TORNADO WATCH AREA...WHERE 15 TO 20 KT 0-1KM SHEAR IS PRESENT. MTF && .DISCUSSION... 315 PM CDT TONIGHT... SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE ONGOING OVERNIGHT AND IT IS DIFFICULT TO ADD ANY SPECIFICS THIS AFTERNOON AS TO WHEN THE HEAVIEST OF ACTIVITY WILL POP AND MOVE ACROSS...AS GUIDANCE HAS BEEN STRUGGLING TO LATCH ONTO A SOLID SOLUTION. THE HRRR AND RAP HAVE BEEN PRETTY CONSISTENT FROM RUN TO RUN IN DEVELOPING CONVECTION ACROSS THE NORTHERN BORDER THIS AFTERNOON AND EVENING...BUT AS THE MODELS HAVE BEEN UNDER PERFORMING THE LAST FEW DAYS...NOT GOING TO COMPLETELY BITE OFF ON ANY ONE SOLUTION HAPPENING THIS EVENING...LEADING TO A LOW CONFIDENCE OVERNIGHT FORECAST. DO BELIEVE THAT THE ONGOING ACTIVITY FROM MKE TO ROUGHLY MSN WILL TRY TO WORK SOUTH WHILE MOVING EAST...BUT WILL DEFER TO SPECIFICS THAT FALL WITHIN THE MESO AFD ABOVE. FRONT WILL SLOWLY BE SAGGING SOUTH ACROSS SOUTHERN WISCONSIN AND WORK INTO ILLINOIS THROUGH THE OVERNIGHT HOURS. ACTIVITY WILL THEN BE ON THE WANE AS WE GET CLOSER TO THE MORNING. THE STRONG WARM AIR ADVECTION THAT SHOT TEMPERATURES INTO THE 80S TODAY WILL SHIFT SOUTH. WITH THE FRONT DROPPING THROUGH AND ACROSS CHICAGO...WINDS WILL FLIP AROUND TO THE NORTHEAST AND PULL A COOLER MARINE AIRMASS ACROSS MUCH OF THE COASTLINE. MODELS CONTINUE TO SLOW THIS TREND SLIGHTLY OVER PREVIOUS RUNS...BUT DOES CONTINUE TO KEEP IT DRAPED ACROSS THE AREA. FORECAST SOUNDINGS AND RAW NUMERICAL GUIDANCE HIGHLIGHTS GOOD INSTABILITY TO PERSIST SOUTH AND WEST OF THIS FEATURE...THOUGH THE BEST INSTABILITY WILL BE WEST ACROSS IOWA...AND OVERALL EFFECTIVE SHEAR WILL IS SUGGESTED TO BE AT OR BELOW 30 KT INTO THE PEAK OF THE AFTERNOON. SPC HAS MOST OF THE CWA IN A SLIGHT RISK FOR SEVERE STORMS TOMORROW...BUT IT DOES FOLLOW THE OVERALL LOCATION OF THE FRONT...FAVORING AREAS WITH THE BEST INSTABILITY. WITH NO REAL FORCING WIGGLING THROUGH THE FLOW TOMORROW...THE OVERALL THREAT DOES NOT APPEAR TO BE HIGH...BUT CANNOT RULE OUT THE POSSIBILITY OF SOME UNORGANIZED CELLS DEVELOPING WITH MARGINAL SEVERE HAIL AND WIND GUSTS. DID MAKE BIGGER CHANGES TO THE DAYTIME HIGHS ACROSS LAKE AND COOK COUNTIES. WITH THE FRONT SAGGING SOUTH OF MOST THE METRO INTO THE EARLY AFTERNOON...SHOULD SEE TEMPS HIT THEIR PEAK IN THE EARLY AFTERNOON AND THEN FALL. STILL SOME CONSIDERABLE DIFFERENCES BETWEEN THE MAV AND THE MET THIS AFTERNOON...WITH A 10+ DEGREE DIFFERENCE BETWEEN THE TWO. THE THOUGHT IS THAT WITH THE FRONT TO THE SOUTH...MOST COASTAL AREAS /INCLUDING THE CHICAGO METRO/ WILL SEE HIGHS PEAKING IN THE UPPER 60S TO AROUND 70 BEFORE FALLING INTO THE AFTERNOON...THOUGH IF MORE RAIN FALLS OVERNIGHT AND KEEPS CLOUDS IN...MID 60S COULD BE PUSHING IT. BY THE WEEKEND...UPPER LEVEL RIDGING ACROSS THE FOUR CORNERS REGION WILL BEGIN TO SHIFT EAST AND OVERHEAD...BUT CONTINUED DISPARITY BETWEEN LONG RANGE GUIDANCE IS LEADING TO FURTHER LOW END CONFIDENCE ON PRECIP CHANCES INTO THE NEXT WEEK. TRENDS ARE INDICATING A WEAK SHORTWAVE ROLLING ACROSS THE RIDGE LATE SUNDAY AND INTO MONDAY WILL BRING THE NEXT BEST CHANCE FOR SHOWERS. AS THE RIDGE SLIDES EAST AND A TROUGH MOVES THROUGH...WILL GENERALLY FALL BACK INTO A COOLER NORTHWESTERLY FLOW REGIME KEEPING DAYTIME HIGHS CLOSE TO SEASONAL WITH OFF AND ON CHANCES THROUGH THE WEEK. SHEA && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * POTENTIAL FOR ADDITIONAL ROUNDS OF CONVECTION THIS EVENING/OVERNIGHT. * NORTHEASTERLY WINDS AND LOW MVFR OR IFR CIGS DEVELOPING EARLY FRIDAY MORNING. KJB //DISCUSSION...UPDATED 00Z... THE MAIN CONCERNS DURING THE PERIOD WILL THE POTENTIAL FOR SEVERAL ROUNDS OF CONVECTION THROUGH THIS EVENING/OVERNIGHT AND A GOOD POTENTIAL TO SEE SOME LOW MVFR AND IFR CIGS ON FRIDAY. A BROKEN LINE OF CONVECTION HAS DEVELOPED ACROSS NORTHERN ILLINOIS WITH SOME TRAINING OF CELLS NOTED. A STRONG STORM JUST MOVED ACROSS KORD...WITH ADDITIONAL CELLS DEVELOPING TO THE WEST ACROSS DUPAGE COUNTY. THESE STORMS LOOK TO MOVE ACROSS KORD THOUGH THE NEXT HOUR OR TWO. ADDITIONAL STORMS ARE EXPECTED LATER THIS EVENING INTO THE OVERNIGHT HOURS AS ADDITIONAL CONVECTION CURRENTLY FIRING UP ACROSS NORTHERN MO AND FAR SOUTHERN IOWA IS EXPECTED TO MOVE EASTWARD ACROSS ILLINOIS. THE ENVIRONMENT LOOKS TO SUPPORT TRAINING CELLS TONIGHT...WHICH COULD LEAD TO SEVERAL HOURS OF THUNDER IN SOME AREAS. THE BIG QUESTION MARK IS WHERE THESE TRAINING CELLS WILL SET UP. THERE ARE SOME INDICATIONS THAT THE MAIN AREA OF CONVECTION COULD SHIFT JUST TO THE SOUTH OF THE TERMINALS THIS EVENING ALONG AN AREA OF GOOD MOISTURE CONVERGENCE AHEAD OF AN APPROACHING MID LEVEL SHORT WAVE DISTURBANCE. IF THIS DOES OCCUR THE TERMINALS WILL MISS OUT ON MOST OF THE ACTIVITY. THE WINDS WILL TURN NORTHEASTERLY OFF OF LAKE MICHIGAN EARLY ON FRIDAY MORNING. IT APPEARS THAT LOW CLOUDS WILL ALSO MOVE ACROSS THE AREA...WITH IFR CIGS POSSIBLE FOR MUCH OF DAY. KJB //ORD AND MDW CONFIDENCE...UPDATED 00Z... * LOW CONFIDENCE ON THUNDERSTORMS TRENDS LATER THIS EVENING/OVERNIGHT. * MEDIUM TO HIGH CONFIDENCE ON WIND TRENDS. * MEDIUM TO HIGH CONFIDENCE IN LOW MVFR/IFR CIGS ON FRIDAY. KJB //OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z... SATURDAY THROUGH TUESDAY...GENERALLY PREVAILING VFR BUT WITH PERIODIC CHANCES FOR SHRA/TSRA. BEST CHANCES FOR TSRA APPEAR TO BE FRIDAY INTO THE WEEKEND. WEDNESDAY...CHANCE SHRA. OTRW...VFR. KJB && .MARINE... 223 PM CDT BROAD LOW PRESSURE WILL EVOLVE EAST ACROSS THE CENTRAL PORTION OF LAKE MICHIGAN TONIGHT. IN ASSOCIATION WITH THIS FEATURE...CLUSTERS OF THUNDERSTORMS WILL TRAVERSE ACROSS THE SOUTHERN TWO-THIRDS OF THE LAKE...SOME OF THESE POTENTIALLY PRODUCING GUSTY WINDS IN EXCESS OF 35 KTS. GUSTY SOUTHWEST WINDS WILL CONTINUE INTO EARLY THIS EVENING FROM CHICAGO EASTWARD ACROSS NEARSHORE AREAS...POTENTIALLY CONTINUING INTO SMALL CRAFT ADVISORY CRITERIA THROUGH 8 OR 9 PM. THE LOW WILL STEER A COLD FRONT SLOWLY SOUTHWARD ACROSS THE LAKE TONIGHT INTO FRIDAY MORNING. THIS WILL REACH THE SOUTHERN PORTION OF THE LAKE BY MIDDAY FRIDAY. NORTHEAST WINDS WILL TURN EAST THIS WEEKEND AS LOW PRESSURE EVOLVES EASTWARD FROM THE CENTRAL PLAINS...REACHING THE SOUTHERN GREAT LAKES TO MIDDLE OHIO VALLEY BY SOMETIME EARLY NEXT WEEK. MTF && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 10 PM THURSDAY. &&
Hazardous weather outlook, May 3, 4:50 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 450 PM CDT THU MAY 3 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 042200- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 450 PM CDT THU MAY 3 2012 /550 PM EDT THU MAY 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE: HAIL TO THE SIZE OF QUARTERS WIND GUSTS IN EXCESS OF 60 MPH HEAVY RAINFALL...WITH LOCALIZED FLOODING ISOLATED TORNADOES CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE POSSIBLE THIS EVENING...WITH A THREAT OF DAMAGING WIND AND HAIL. SOME OF THESE STORMS MAY BE SEVERE AND THE THREAT FOR AN ISOLATED TORNADO SOUTH AND WEST OF A MENDOTA TO MORRIS TO PAXTON LINE CANNOT BE RULED OUT. THESE STORMS MAY LINGER INTO THE OVERNIGHT HOURS. DISCUSSION: THUNDERSTORM DEVELOPMENT IS POSSIBLE ACROSS NORTH CENTRAL AND NORTHEASTERN ILLINOIS THIS EVENING AS WARM AND HUMID AIR INTERACTS WITH SURFACE FEATURES FROM STORMS AND A FRONT MOVING SOUTH ACROSS WISCONSIN. CHANCES FOR THUNDERSTORM ACTIVITY ARE LIKELY TO INCREASE INTO THE EVENING HOURS AS THIS BOUNDARY SLOWLY SAGS SOUTH. FARTHER SOUTH AND WEST...INTO WEST CENTRAL ILLINOIS IS THE THREAT FOR TORNADOES AS HIGH INSTABILITY AND BACKING WIND FIELDS SUPPORT THE POTENTIAL FOR ROTATING UPDRAFTS. IN ADDITION TO THESE THREATS OVERNIGHT ARE THE POTENTIAL FOR ISOLATED HEAVY RAINFALL AMOUNTS THAT COULD LEAVE TO POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. POTENTIAL WILL EXIST FOR SEVERE THUNDERSTORMS FRIDAY...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-042200- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 450 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR BOTH THE ILLINOIS AND INDIANA NEARSHORE WATERS THROUGH THIS EVENING. POTENTIAL EXISTS FOR THUNDERSTORMS TONIGHT...WITH THE PRIMARY THREATS BEING LARGE HAIL AND GUSTS OVER 50 KT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH MONDAY...WITH SOME OF THE THUNDERSTORMS ON THURSDAY POSSIBLY BECOMING SEVERE AND PRODUCING LARGE HAIL AND WIND GUSTS OVER 50 KNOTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-042200- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 450 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TODAY ACROSS THE NORTH HALF OF LAKE MICHIGAN AND POTENTIAL EXISTS FOR THUNDERSTORMS AGAIN TONIGHT...WITH THE PRIMARY THREATS BEING LARGE HAIL AND GUSTS OVER 50 KT. AREAS OF FOG ARE LIKELY ACROSS CENTRAL AND NORTHERN LAKE MICHIGAN TODAY...WITH SOME PATCHY AREAS OF DENSE FOG REDUCING VISIBILITIES BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH TUESDAY. SOME OF THE THUNDERSTORMS ON THURSDAY MAY BE SEVERE WITH LARGE HAIL AND WIND GUSTS OVER 50 KNOTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO SHEA
In the hours before
Local storm report, May 3, 7:27 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
727 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL NORRIDGE 41.97N 87.82W
05/03/2012 E0.75 INCH COOK IL TRAINED SPOTTER
&&
ED FLocal storm report, May 3, 7:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
732 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL EVANSTON 42.05N 87.69W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
ALONG THE LAKEFRONT
&&
ED FLocal storm report, May 3, 7:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
736 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL PARK RIDGE 42.01N 87.84W
05/03/2012 E1.00 INCH COOK IL COCORAHS
0.69 INCHES RAINFALL
&&
ED FLocal storm report, May 3, 7:40 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
740 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL SCHAUMBURG 42.03N 88.08W
05/03/2012 E0.25 INCH COOK IL COCORAHS
3/8 INCH HAIL
&&
ED FLocal storm report, May 3, 7:50 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
750 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL DES PLAINES 42.03N 87.90W
05/03/2012 E0.25 INCH COOK IL AMATEUR RADIO
RIVER AND GOLF ROADS
&&
ED FLocal storm report, May 3, 8:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
804 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL DES PLAINES 42.03N 87.90W
05/03/2012 E0.25 INCH COOK IL AMATEUR RADIO
RIVER AND GOLF ROADS
0732 PM HAIL EVANSTON 42.05N 87.69W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
ALONG THE LAKEFRONT
0731 PM HAIL SCHAUMBURG 42.03N 88.08W
05/03/2012 E0.25 INCH COOK IL COCORAHS
3/8 INCH HAIL
0723 PM HAIL CHICAGO 41.88N 87.63W
05/03/2012 E0.88 INCH COOK IL TRAINED SPOTTER
WINDS ESTIMATED 50 MPH. SMALL TREE LIMBS DOWN. TOUHY AND
CALDWELL - FAR NORTHWEST CHICAGO.
0720 PM HAIL DES PLAINES 42.03N 87.90W
05/03/2012 E1.00 INCH COOK IL TRAINED SPOTTER
TOUHY AND RIVER RD
0718 PM HAIL NORRIDGE 41.97N 87.82W
05/03/2012 E0.75 INCH COOK IL TRAINED SPOTTER
0713 PM HAIL DES PLAINES 42.03N 87.90W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
0710 PM HAIL PARK RIDGE 42.01N 87.84W
05/03/2012 E1.00 INCH COOK IL COCORAHS
0.69 INCHES RAINFALL
0657 PM HAIL CHICAGO 41.88N 87.63W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
ROGERS PARK
0652 PM HAIL EVANSTON 42.05N 87.69W
05/03/2012 M1.25 INCH COOK IL TRAINED SPOTTER
0652 PM HAIL EVANSTON 42.05N 87.69W
05/03/2012 E1.25 INCH COOK IL TRAINED SPOTTER
0652 PM HAIL WEST CHICAGO 41.89N 88.22W
05/03/2012 E0.25 INCH DUPAGE IL TRAINED SPOTTER
0643 PM HAIL SKOKIE 42.04N 87.74W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
0640 PM HAIL EVANSTON 42.05N 87.69W
05/03/2012 M0.88 INCH COOK IL TRAINED SPOTTER
0640 PM HAIL CHICAGO 41.88N 87.63W
05/03/2012 E0.50 INCH COOK IL AMATEUR RADIO
MILWAUKEE AVE AND BRYN MAWR
0640 PM HAIL MORTON GROVE 42.04N 87.79W
05/03/2012 E1.25 INCH COOK IL TRAINED SPOTTER
HAIL FROM PENNY TO HALF DOLLAR SIZED - GROSS POINT AND
OAKTON - NEAR NILES WEST H.S.
0637 PM HAIL NILES 42.03N 87.81W
05/03/2012 E1.00 INCH COOK IL TRAINED SPOTTER
0635 PM HAIL NILES 42.03N 87.81W
05/03/2012 M1.25 INCH COOK IL TRAINED SPOTTER
HAIL RANGING FROM DIME SIZED TO HALF DOLLAR SIZED. HEAVY
RAIN RESULTING IN STANDING WATER 3 INCHES DEEP IN PARKING
LOT
0628 PM HAIL NILES 42.03N 87.81W
05/03/2012 E0.50 INCH COOK IL TRAINED SPOTTER
DIME SIZED HAIL - MILWAUKEE AVE AND TOUHY AVE
0623 PM HAIL DES PLAINES 42.03N 87.90W
05/03/2012 E0.25 INCH COOK IL TRAINED SPOTTER
TOUHY AND RIVER RD
0602 PM HAIL PLAINFIELD 41.62N 88.20W
05/03/2012 M0.75 INCH WILL IL NWS EMPLOYEE
DIME SIZED HAIL MEASURED
&&
ED FThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:08 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 67 min |
| May 3, 7:23 PM CDT | Flash Flood Warning | LOT | Cook, DuPage | 4 hr |
| May 3, 8:00 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 75 min |
| May 3, 8:12 PM CDT | Special Marine Warning | LOT | 2 hr | |
| May 3, 8:43 PM CDT | Flash Flood Watch | LOT | DuPage, Grundy, Kankakee, Kendall, LaSalle, Livingston | 7 hr |
| May 3, 9:19 PM CDT | Special Marine Warning | LOT | 116 min | |
| May 3, 9:29 PM CDT | Special Weather Statement | LOT | Will | 31 min |
| May 3, 9:50 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 55 min |
| May 3, 10:10 PM CDT | Flash Flood Warning | LOT | Cook | 5 hr |
| May 3, 10:47 PM CDT | Special Weather Statement | LOT | Cook | 28 min |
| May 4, 12:34 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 71 min |
| May 4, 12:46 AM CDT | Flash Flood Warning | LOT | LaSalle, Livingston | 6 hr |
| May 4, 1:26 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston | 63 min |
| May 4, 3:07 AM CDT | Marine Dense Fog Advisory | LOT | 18 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.